Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 196, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2020, 2:22 PM CDT for LeFlore County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 2:22 PM CDT (19:22 UTC)
- Expired
- May 15, 2020, 3:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 22 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -234 m²/s²
- 0-3 km storm-relative helicity
- -297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WUUS54 KTSA 151922 SVRTSA OKC079-152015- /O.NEW.KTSA.SV.W.0196.200515T1922Z-200515T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 222 PM CDT Fri May 15 2020 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Northeastern Le Flore County in southeastern Oklahoma... * Until 315 PM CDT. * At 222 PM CDT, a severe thunderstorm was located near Panama, moving east at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Poteau... Pocola... Spiro... Panama... Cameron... Shady Point... Rock Island... Scullyville... LAT...LON 3508 9444 3509 9469 3525 9471 3529 9444 TIME...MOT...LOC 1922Z 271DEG 5KT 3517 9462 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ Lacy
1 follow-up statement
623
WWUS54 KTSA 151937
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
237 PM CDT Fri May 15 2020
OKC079-152015-
/O.CON.KTSA.SV.W.0196.000000T0000Z-200515T2015Z/
Le Flore OK-
237 PM CDT Fri May 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN LE FLORE COUNTY...
At 236 PM CDT, a severe thunderstorm was located over Panama, moving
northeast at 5 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Poteau... Pocola...
Spiro... Panama...
Cameron... Shady Point...
Rock Island... Scullyville...
Numerous reports of wind damage have been received across northern
LeFlore county.
LAT...LON 3508 9444 3509 9469 3525 9471 3529 9444
TIME...MOT...LOC 1936Z 243DEG 5KT 3516 9465
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:28 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 15, 12:28 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1228 PM CDT Fri May 15 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing storms will continue to impact terminals from western AR
through SE OK with an expected decrease in coverage from north to
south through the afternoon. Once storms clear terminals there is
low confidence that storms can spread back across the region later
tonight so no mention will made in the fcst at this time. Possible
lower ceilings and patchy fog tonight with an uptick in precip
coverage expected by late morning Saturday and beyond this fcst
valid time.
&&
.PREV DISCUSSION... /Issued 1110 AM CDT Fri May 15 2020/
..UPDATE...
DISCUSSION...
Two primary boundaries being followed this morning. Initial
outflow from earlier morning storms has pushed near the Interstate
40 corridor in eastern OK with strong to severe storms continuing
to develop in vicinity. This boundary has slowed southward
progress over the past few hours and conditions will become
increasingly unstable to its east and south. Further north the
more substantial cold front has pushed to near Interstate 44 and
marks the northward extent of any stronger storm potential.
Between the two boundaries will remain a heavy rain potential and
more so across eastern OK nearer the generation zone of higher
rain rate cores. Through the afternoon the northern boundary will
continue southward and likely overtake the more southern boundary
with a continue chance of strong to severe storms. The corridor of
most unstable air is likely to remain just west and south of the
forecast area. Assuming the aforementioned boundary does continue
a southward advance the late afternoon and evening svr storms will
confined to far southern portions of the fcst area and points
further south and west. Updated forecast will adjust precip
expected precip trends with north to south advance. Also temps
lowered across northern areas and further cooling may be needed
in later updates.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 65 79 62 / 90 40 70 50
FSM 79 65 79 65 / 90 40 80 80
MLC 79 64 77 63 / 90 60 80 60
BVO 73 64 79 60 / 50 50 70 50
FYV 73 63 77 62 / 90 40 80 80
BYV 72 63 78 62 / 80 30 80 80
MKO 75 64 77 63 / 90 40 70 60
MIO 73 64 79 62 / 70 50 60 60
F10 77 64 77 63 / 90 50 70 50
HHW 81 66 77 65 / 90 80 80 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ049-053-
066-068>076.
AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ029.
&&
AVIATION.....07Hazardous weather outlook, May 15, 12:58 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1258 PM CDT Fri May 15 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1258 PM CDT Fri May 15 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Southeast Oklahoma into west central Arkansas. ONSET...Ongoing...continuing through early evening. FLASH FLOOD. RISK...Elevated. AREA...East central Oklahoma and west central Arkansas. ONSET...Ongoing...improving by early evening. DISCUSSION... Widespread storms are ongoing from far northwest Arkansas through southeast Oklahoma. Strong to severe storms were ongoing along the Interstate 40 corridor. The potential for severe storms will continue into the early evening hours across southeast Oklahoma. Locally damaging winds will be the primary hazard. A brief tornado will also be possible as storms interact with the advancing outflow boundary. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue into the day Saturday as an upper low lifts into northeast Texas. A few of these storms could briefly become severe with locally heavy rainfall. Lingering showers and thunderstorms could continue Sunday across far southeast Oklahoma and northwest Arkansas before shifting southeast of the area by mid to late afternoon. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 15, 1:24 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM FLASH FLOOD EUFAULA 35.29N 95.58W
05/15/2020 MCINTOSH OK STORM CHASER
BURKS ROAD NEAR THE LOVES IN EUFAULA IS FLOODED. ADVISED
TO AVOID.
&&
JDSSpecial weather statement, May 15, 1:25 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
125 PM CDT Fri May 15 2020
OKZ074-076-151900-
Haskell OK-Le Flore OK-
125 PM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND
NORTHWESTERN LE FLORE COUNTIES UNTIL 200 PM CDT...
At 125 PM CDT, a strong thunderstorm was located 4 miles east of Mc
Curtain, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Spiro...
Panama... Keota...
Mccurtain... Bokoshe...
Mc Curtain... Shady Point...
Cowlington... Milton...
LAT...LON 3508 9499 3526 9498 3530 9468 3529 9466
3529 9464 3503 9463
TIME...MOT...LOC 1825Z 274DEG 15KT 3517 9490
LacyLocal storm report, May 15, 1:30 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND DMG CHECOTAH 35.47N 95.52W
05/15/2020 MCINTOSH OK STORM CHASER
REPORT OF A TREE DOWN BLOCKING ROADWAY IN CHECOTAH.
&&
JDSLocal storm report, May 15, 1:36 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
136 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM FLASH FLOOD COWLINGTON 35.28N 94.73W
05/15/2020 LE FLORE OK BROADCAST MEDIA
HIGHWAY 59 NEAR COWLINGTON FLOODED.
&&
JDSLocal storm report, May 15, 1:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM FLASH FLOOD MCALESTER 34.93N 95.77W
05/15/2020 PITTSBURG OK PUBLIC
REPORT OF STREET FLOODING IN AND AROUND MCALESTER.
&&
JDSSpecial weather statement, May 15, 2:19 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 PM CDT Fri May 15 2020
ARZ029-OKZ076-151945-
Sebastian AR-Le Flore OK-
219 PM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 245 PM CDT...
At 219 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Poteau to 3 miles east of Howe to
6 miles southwest of Heavener. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Poteau... Heavener...
Howe... Hartford...
Midland... Heavener Runestone State Park...
Patterson... Hodgen...
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Arkansas...and southeastern Oklahoma.
LAT...LON 3495 9430 3496 9433 3495 9435 3496 9437
3494 9439 3495 9441 3493 9443 3493 9445
3475 9446 3478 9482 3495 9468 3509 9469
3512 9433 3497 9429
TIME...MOT...LOC 1919Z 263DEG 23KT 3510 9460 3497 9457 3483 9469
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:16 AM CDT | Special Weather Statement | TSA | Ottawa | 59 min |
| May 15, 3:23 AM CDT | Special Weather Statement | TSA | Nowata | 67 min |
| May 15, 3:59 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 46 min |
| May 15, 4:49 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Nowata, Ottawa, Washington | 41 min |
| May 15, 5:03 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Mayes, Rogers | 42 min |
| May 15, 5:34 AM CDT | Special Weather Statement | TSA | Nowata | 26 min |
| May 15, 5:41 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Washington | 4 hr |
| May 15, 5:44 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Mayes | 46 min |
| May 15, 6:08 AM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 15, 6:16 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 44 min |
| May 15, 7:00 AM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| May 15, 7:02 AM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| May 15, 7:04 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| May 15, 7:08 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 37 min |
| May 15, 8:11 AM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| May 15, 8:23 AM CDT | Special Weather Statement | TSA | Osage | 52 min |
| May 15, 8:53 AM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| May 15, 9:05 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| May 15, 9:10 AM CDT | Special Weather Statement | TSA | Craig | 35 min |
| May 15, 9:11 AM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| May 15, 9:16 AM CDT | Flash Flood Warning | TSA | Craig, Nowata | 4 hr |
| May 15, 9:24 AM CDT | Areal Flood Advisory | TSA | Rogers, Wagoner | 3 hr |
| May 15, 9:27 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 48 min |
| May 15, 9:37 AM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 3 hr |
| May 15, 9:40 AM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| May 15, 9:55 AM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 15, 10:04 AM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| May 15, 10:10 AM CDT | Special Weather Statement | TSA | Muskogee | 50 min |
| May 15, 10:13 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 15, 10:26 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 49 min |
| May 15, 10:30 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 3 hr |
| May 15, 10:32 AM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| May 15, 10:34 AM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| May 15, 10:40 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 50 min |
| May 15, 10:43 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 15, 10:45 AM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| May 15, 10:51 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 39 min |
| May 15, 11:02 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 4 hr |
| May 15, 11:07 AM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Delaware, Mayes, Rogers, Wagoner | 3 hr |
| May 15, 11:27 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 48 min |
| May 15, 11:45 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| May 15, 12:02 PM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| May 15, 12:07 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 38 min |
| May 15, 12:12 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| May 15, 12:23 PM CDT | Flash Flood Warning | TSA | Haskell, Sequoyah | 3 hr |
| May 15, 12:36 PM CDT | Special Weather Statement | TSA | Haskell, Pittsburg | 39 min |
| May 15, 12:44 PM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| May 15, 12:52 PM CDT | Areal Flood Warning | TSA | Mayes, Muskogee, Rogers, Wagoner | 9 hr |
| May 15, 1:01 PM CDT | Areal Flood Warning | TSA | Craig, Nowata | 9 hr |
| May 15, 1:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 40 min |
| May 15, 1:12 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 4 hr |
| May 15, 1:19 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 15, 1:25 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| May 15, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 50 min |
| May 15, 1:43 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 47 min |
| May 15, 1:52 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pittsburg | 4 hr |
| May 15, 2:11 PM CDT | River Flood Warning | TSA | Nowata | 62 hr |
| May 15, 2:19 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| May 15, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| May 15, 2:55 PM CDT | Areal Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 9 hr |
| May 15, 3:08 PM CDT | River Flood Advisory | TSA | Cherokee | 6 hr |
| May 15, 3:11 PM CDT | Areal Flood Warning | TSA | Haskell, Sequoyah | 9 hr |
| May 15, 3:30 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 2 hr |
| May 15, 4:40 PM CDT | Areal Flood Advisory | TSA | Choctaw | 2 hr |
| May 15, 5:12 PM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 9 hr |
| May 15, 5:40 PM CDT | Areal Flood Warning | TSA | Latimer, LeFlore, Pittsburg | 9 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.